Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 104, NWS Columbia, SC

July 10, 2000Edgefield County, South Carolina

NWS Columbia, SC issued this severe thunderstorm warning at Jul 10, 2000, 3:52 PM EDT for Edgefield County, South Carolina. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 10, 2000, 3:52 PM EDT (19:52 UTC)
Expired
Jul 10, 2000, 4:15 PM EDT
In force
23 min
Issued by
NWS Columbia, SC
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Edgefield County, SC

The radar

The Columbia radar (KCAE), 71 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.9 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2000-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 150 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2000-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
150 J/kg
Mixed-layer CIN
-157 J/kg
Mixed-layer LCL
958 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCAE 101953
SVRCAE
SCC037-102015-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
352 PM EDT MON JUL 10 2000

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN EDGEFIELD COUNTY IN CENTRAL SOUTH CAROLINA

* UNTIL 415 PM EDT.

* AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR JOHNSTON...MOVING SOUTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  JOHNSTON AT 410 PM EDT

THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS.

REPORT ANY HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF
OR TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN COLUMBIA.

LAT...LON 3380 8197 3369 8182 3381 8167 3389 8188

RJL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:05 PM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jul 10, 2:05 PM EDT, 1 hour 47 minutes before
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065-077-110525-

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA, SC
205 PM EDT MON JUL 10 2000

HOT AND HUMID LO LVL AIR MASS BUILDING OVER AREA. DWPTS ARE BACK
INTO THE LWR 70S. HI PRES RIDGE ALOFT RETREATS W AND 591 DM HGT
MOVES W WHICH SHOULD ALLOW SHORT WAVES IN NW FLOW TO MOVE TOWARD SC.
MODELS NOT GOOD WITH SPECIFIC TIMING AND LOCATION OF THESE
FEATURES...ESPECIALLY BYOND 12-H OR SO. ETA AND AVN BOTH BRING 500
MB VORT MAX TOWARD CWA TUE AFTN AND EVNG. SO IT LOOKS LIKE ALL THE
INGREDIENTS FOR AT LEAST SCT TSTMS SHOULD BE PRESENT. WILL GO WITH 50
AFTN AND EVNG POP. HEAT INDICES WILL BE AROUND 105 THIS AFTN AND
TUE AFTN. MARGINAL FOR HEAT ADVISORY. WILL NOT ISSUE HEAT ADVISORY
BUT WILL MENTION HEAT INDICES IN ZFP ALONG WITH HOT AND HUMID
WORDING. WED SHOULD BE MORE OF THE SAME. WILL GO WITH 30 POP AT THIS
TIME.

FOR EXTENDED...MRF KEEPS RIDGE FURTHER WEST AND ACTUALLY BRINGS A
COLD FRONT ACROSS SC THU/FRI. WILL MAINTAIN CHC POPS FOR THESE DAYS.
AS OF NOW...HI PRES BUILDS IN FOR SAT...NO POP. MAX TEMPS IN LWR TO
MID 90S. LOWS 70 TO 75.

FCSTID = 4...CAMMARATA
CAE  g 75  98  76  94 /  10  50  50  30
AGS   73  97  74  96 /  10  50  50  30
SSC   75  98  76  94 /  10  50  50  30
OGB   75  98  76  95 /  10  50  50  30

.CAE...
GA...NONE.
SC...NONE.

Nearby

Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.